Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)

 

Differential-algebraic systems as differential equations on manifolds


Author: Werner C. Rheinboldt
Journal: Math. Comp. 43 (1984), 473-482
MSC: Primary 58F99; Secondary 34A15, 65L99
MathSciNet review: 758195
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Based on the theory of differential equations on manifolds, existence and uniqueness results are proved for a class of mixed systems of differential and algebraic equations as they occur in various applications. Both the autonomous and nonautonomous case are considered. Moreover, a class of algebraically incomplete systems is introduced for which existence and uniqueness results only hold on certain lower-dimensional manifolds. This class includes systems for which the application of ODE-solvers is known to lead to difficulties. Finally, some solution approach based on continuation techniques is outlined.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 58F99, 34A15, 65L99

Retrieve articles in all journals with MSC: 58F99, 34A15, 65L99


Additional Information

DOI: http://dx.doi.org/10.1090/S0025-5718-1984-0758195-5
PII: S 0025-5718(1984)0758195-5
Article copyright: © Copyright 1984 American Mathematical Society